Short story I'm 21 and have been doing pain killers since I was 19. My addiction didn't start till maybe last year in august when I went through a bad depression and still I'm going through it . It feels like the only thing that keeps me going everyday is the pill . It's hard to explain but I think about it everyday and I try to stop but when I'm at work and don't take any my mind keeps telling me I need one to get through the day. My addiction got worse when I started getting ahold of the 30mg taking one first thing in the morning before I get to work sometimes during work if I have any extra I've lost my confidence I've lost me since. I don't know how to start I know it's gonna kill me but I just can't let it go I want to stop the pill and be normal and start a new life I want a career not a job. I know pills will interfere. Anyone I'm here ever been an addict to this drug. How did you do it I need advice
Let me first explain that if you went cold turkey from the oxy, it would take about 10 days give or take to get through the withdrawals. You have three choices to get off the pills: cold turkey, taper off slowly, or use a medication like Suboxone. Each of these has it pros and cons. Cold turkey is quicker but painful, tapering slowly you can avoid the withdrawals but you have to be determined, Suboxone you avoid the withdrawals (except right in the beginning) but it can be expensive and then you have to taper off the Suboxone eventually.
Based on what you have shared, I recommend that you investigate Suboxone. You can go to the Suboxone.com website and use their doctor locator for your area. Not all doctors can prescribe. Once you have the doctors you'll have to call around and compare prices for the program, then you'll have to add in the price of the actual prescription for the Suboxone. If you decide to pursue this avenue, I can share more about it later.
If you decide to taper from the pills, I would be happy to support you through the process and help you with a taper plan. If you decide to go cold turkey, I can recommend the Thomas recipe for opiate withdrawal. It is a list of medications, mostly over the counter, to help with the withdrawal symptoms.
You can google the Thomas recipe and get a copy.
You mentioned that you are depressed. What is this all about? If it has been going on for months, I recommend you be evaluated by a doctor for this. Living with depression is not necesssary. Of course, the chronic opiate use is not helping either. Also, you would have to be honest with the doctor about the opiate use along with being evaluated for the depression. Might be the best choice though. There are doctor that could help you with both the depression and the Suboxone, so making some phone calls to find one might be your best avenue to pursue.
We are here to support you in whatever you decide. Please keep in touch,
Perhaps the depression is the reason you started using oxy in the first place?
Opiates can also cause depression eventually.
As Laurie said you have three choices, and whatever you choose, we will be here to support you. I did it cold turkey, flushed my Oxy (prescribed) down the potty, and I don't recommend that method, as I took them for almost ten years and the WD was hellish indeed. Unless you've holiday time coming from work, as you will need a few weeks to recover from withdrawal, I suggest you taper. Do you have someone that can dole out your oxy's to you? To ensure that you don't take too many to taper?
I also lost my "self" while on opiates. I was a zombie, or a shell of the happy gurl I now am, and it took me a long time to recover. But I was on the stuff for a lot longer than you were!
You really will be just fine, it takes time to recover from opiate addiction/dependance.
Please google Post Acute Withdrawal Syndrome, it explains in detail what is happening to brain chemicals, such as serotonin, norepinephrine, dopamine and endorphins (the feel good chemicals of the brain). Knowledge is power.
Also, if the depression worsens once you stop or taper off the opiates get thyself to a good doc asap. Going on an antidepressant for a while may be necessary to stop depression. They seem to go hand in hand, withdrawal and depression.
Best wishes to you,
sweet lemon p.s. going cold turkey can be done, I am living laughing proof of it, tis like ripping a bandaid off really fast, but has it's drawbacks most def.
so i went a week without any oxxycodone and i was doing just fine until i tried just one and here i am again -
As u wondering how much longer it will take so do I but I can tell u today is my 4 th day without any percs ( used to take 6 10 for my disease ) n it's a little better than yesterday beat that demons because if not it will kill u trust me
I have become dependent on oxycodone. I have had 4 Total Knee Replacements on my left knee plus a rod and spacer due to an infection over the last 7 years. I have constant pain in my left knee 24/7 and it is always around an 8. I have always taken pain meds after each procedure, but have never had any issues with becoming dependent. Even with the constant pain issue, I just learned to live with the pain, but I always slept to try and not think about it. Played my guitar, or just tried hard to ignore it. After my 4th knee replacement, my OS prescribed oxycodone. My last procedure was pretty rough and was instructed to take 3 5mg. Tablets every 4 hours. I then went from 3 to 2 on my own. After several weeks, I tried 1 every 3 hours with know issues. Once again on my own. One weekend my wife and I decided to try not taking any at all.
Well, let's just say that was an absolute terrible idea. I went almost 18 hours without any meds, but I was suffering terribly and I succumbed to the pain of withdrawals. I tried going back to 1 tablet, but for some reason I did not feel right at all. This went on for about a week, but I couldn't take it any longer. I contacted my OS and told him what I did and how I tried to wean myself off the medication and failed and then told him I was taking 1 tablet, but I still felt terrible. He told me to try a tablet and a half and it worked for about a week, but then I started feeling nauseous and sweating and then cold. Sorry for rambling. I don't know what to do or get off of this. I contacted my OS and he got me an appointment to see pm specialist in his office this Thursday. I want to enter a hospital to get off of these terrible meds. Let me add, I went to see a pm specialist that I worked with 3 years ago trying to locate the problem with my contact knee pain. That lasted about 5 minutes because she basically accused me off trying to just get more prescriptions. She asked why I got a prescription from someone other than my OS. Well my doctor had an emergency and his colleague in the office wrote it instead. After explaining that, she then asked me why I would go to a different pharmacy? I told her because my pharmacy was out and it would take 3-5 days to get them in, and the pharmacy by my physical therapy had them. She didn't believe me and yelled at me after waking out of room and in front of patients "good luck getting my drugs from someone else!" I was humiliated and insulted. So there is my story and without proof reading, I hope it made some sense. I need advice from people who have exper6issues similar to mine. Tyia!
- Oxycodone Information for Consumers
- Oxycodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Oxycodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Jan 2015 • 3 answers
Updated 17 Feb 2012 • 2 answers
Updated 28 Dec 2016 • 4 answers
Updated 22 Aug 2018 • 5 answers
Updated 9 Oct 2018 • 1 answer